Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS Newport/Morehead City, NC

June 25, 20124 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 25, 2012, 7:49 PM EDT for 4 counties in North Carolina. It was in force for 71 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 7:49 PM EDT (23:49 UTC)
Expired
Jun 25, 2012, 9:00 PM EDT
In force
71 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Dare County, NC, Martin County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 121 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:40 PM EDTHAIL 0.253 Se Columbia, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 5:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WUUS52 KMHX 252349
SVRMHX
NCC055-117-177-187-260100-
/O.NEW.KMHX.SV.W.0036.120625T2349Z-120626T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
749 PM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TYRRELL COUNTY IN EASTERN NORTH CAROLINA
  MARTIN COUNTY IN EASTERN NORTH CAROLINA
  MAINLAND DARE COUNTY IN EASTERN NORTH CAROLINA
  WASHINGTON COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MASHOES TO 6 MILES
  NORTHEAST OF HAMILTON...OR ALONG A LINE EXTENDING FROM MANNS HARBOR
  TO 13 MILES WEST OF WINDSOR...MOVING SOUTHEAST AT 25 MPH. QUARTER
  SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  LEVELS...WOODLEY...
  GOLD POINT...PARMELE...
  ROBERSONVILLE...BUFFALO CITY...
  EVERETTS...FRYING PAN LANDING...
  DARDENS...
  BEARGRASS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3562 7573 3558 7578 3567 7602 3593 7595
      3586 7605 3568 7603 3570 7617 3562 7624
      3570 7631 3568 7704 3581 7731 3600 7741
      3602 7722 3593 7719 3586 7703 3590 7693
      3582 7689 3595 7669 3598 7586 3589 7574
TIME...MOT...LOC 2349Z 331DEG 23KT 3590 7573 3598 7714

$$

11
1 follow-up statement
123 
WWUS52 KMHX 260039
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
839 PM EDT MON JUN 25 2012

NCC055-260049-
/O.CAN.KMHX.SV.W.0036.000000T0000Z-120626T0100Z/
MAINLAND DARE NC-
839 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR MAINLAND DARE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR EASTERN NORTH CAROLINA.

LAT...LON 3602 7722 3593 7719 3586 7703 3590 7693
      3582 7689 3588 7680 3587 7675 3595 7669
      3596 7637 3594 7636 3597 7602 3592 7600
      3586 7605 3568 7603 3570 7617 3562 7624
      3570 7631 3568 7704 3581 7731 3600 7741
TIME...MOT...LOC 0039Z 331DEG 23KT 3562 7554 3570 7695

$$

NCC117-177-187-260100-
/O.CON.KMHX.SV.W.0036.000000T0000Z-120626T0100Z/
TYRRELL NC-MARTIN NC-WASHINGTON NC-
839 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR WASHINGTON...MARTIN AND TYRRELL COUNTIES...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF MANNS HARBOR TO 10 
MILES SOUTHEAST OF WILLIAMSTON...MOVING SOUTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR EASTERN NORTH CAROLINA.

LAT...LON 3602 7722 3593 7719 3586 7703 3590 7693
      3582 7689 3588 7680 3587 7675 3595 7669
      3596 7637 3594 7636 3597 7602 3592 7600
      3586 7605 3568 7603 3570 7617 3562 7624
      3570 7631 3568 7704 3581 7731 3600 7741
TIME...MOT...LOC 0039Z 331DEG 23KT 3562 7554 3570 7695

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:45 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 25, 7:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
745 PM EDT MON JUN 25 2012

.SYNOPSIS...
A FRONT WILL MOVE INTO THE AREA TONIGHT AND CROSS THE AREA BY
TUESDAY MORNING. HIGH PRESSURE WILL BUILD OVER THE AREA AND LINGER
THROUGH THE WEEK AND INTO THE WEEKEND.

&&

.NEAR TERM /TONIGHT/...
AS OF 615 PM MON...A SVR TSTM WATCH HAS BEEN ISSUED FOR MOST OF
EASTERN NC THROUGH LATE TONIGHT. LATEST RADAR IMAGERY SHOWS STRONG
LINE OF THUNDERSTORMS OVER SE VA MOVING SSE INTO NE NC...THIS LINE
WILL LIKELY CONTINUE TO PUSH SWARD OVER THE NEXT SEVERAL HOURS.
THIS CONVECTION HAS A HISTORY OF PRODUCING DAMAGING WINDS AND
LARGE HAIL...AT THIS TIME THINK AREAS ALONG AND N OF HWY 264 HAVE
THE BEST CHANCES FOR SVR POTENTIAL...WHICH CORRESPONDS WELL TO
AREA OF BETTER INSTABILITY AND INCREASED SHEAR. A COLD FRONT TO
THE NORTH AND WEST WILL MOVE INTO EASTERN NORTH CAROLINA AFTER
SUNSET AND MOVE THROUGH THE AREA DURING THE NIGHTTIME HOURS. NOT
TOO MUCH SHEAR INDICATED ON FORECAST SOUNDINGS BUT COULD SEE SOME
STRONG WINDS WITH STORMS. WILL SEE AN INCREASE IN COVERAGE AFTER
SUNSET AS THE FRONT APPROACHES. FRONT WILL MOVE THROUGH OVERNIGHT
INTO EARLY TUESDAY MORNING...WITH SKIES SLOWLY CLEARING AS DRIER
AIR WORKS IN BEHIND THE BOUNDARY.

&&

.SHORT TERM /TUESDAY/...
AS OF 245 PM MON...FRONT WILL MOVE OFFSHORE SHORTLY AFTER SUNRISE
TUESDAY. NICE NORTHERLY FLOW BEHIND THE FRONT ON TUESDAY WILL KEEP
CONDITIONS DRY AND TEMPERATURES IN THE LOWER 80S. A SURFACE LOW
MAY FORM ON THE FRONT WHICH WILL INCREASE WIND SPEEDS...ESPECIALLY
NEAR THE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A COOLER AND DRIER AIRMASS BUILDS INTO THE AREA BEHIND A COLD
FRONT TUESDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE
NW THRU WED. TUE NIGHT WILL BE MAINLY CLEAR AND WITH LIGHT WINDS
AND DRY AIR IN PLACE. GOOD RADIATIONAL COOLING WILL RESULT WITH
COOL OVERNIGHT LOWS IN THE MIDDLE TO UPPER 50S INLAND WITH 60S AT
THE COAST. MAINLY PCPN FREE THROUGH THE REMAINDER OF THE WEEK BUT
TEMPS AND HUMIDITY WILL BE INCREASING AS STRONG UPPER RIDGE BUILDS
EAST. HIGHS ON WEDNESDAY WILL BE NEAR NORMAL FOR EARLY SUMMER...
MAINLY MID TO UPPER 80S WITH LOW 80S AT THE COAST. HOWEVER SHARPLY
RISING LOW LEVEL THICKNESSES WILL LEAD TO TEMPS INTO THE LOW 90 THU
AND INTO THE UPPER 90S BY FRIDAY INLAND. WHEN FACTORING IN DEW
POINTS AROUND 70...HEAT INDICES MAY REACH NEAR HEAT ADVISORY
CRITERIA (105F) FRI...AND POSSIBLY INTO SAT.

THE WEEKEND AND BEYOND FORECAST WILL BE DEPENDENT ON EVENTUAL TRACK
OF DEBBY. THE OFFICIAL NHC FORECAST NOW HAS DEBBY VERY SLOWLY
CROSSING NORTH FLORIDA DURING THE REMAINING WORKWEEK AND NOT
EMERGING OFF THE NE FLORIDA COAST UNTIL EARLY IN THE WEEKEND. 12Z
GFS HAS ALSO SLOWED THE STORM DOWN QUITE A BIT. ONCE CLEARING THE
FLORIDA COAST THE LATEST GUIDANCE SUGGESTS DEBBY ACCELERATING OFF TO
THE NE INTO THE WEST ATLANTIC EARLY NEXT WEEK. MODEL TRENDS WILL
OBVIOUSLY NEED TO BE MONITORED CLOSELY FOR ANY SPECIFIC IMPACTS FOR
EASTERN NC. FOR NOW IT APPEARS THE UPPER RIDGE WILL BEGIN TO BREAK
DOWN AS THE WESTERLIES DIP DOWN SOUTH OVER THE MID ATLC STATES
DURING HE WEEKEND. THIS WUD NOT ONLY KEEP DEBBY MOVING OUT INTO
THE OPEN ATLANTIC BUT ALSO HELP INCREASE PCPN CHANCES AND DECREASE
TEMPERATURES SUNDAY INTO MONDAY. WILL HOLD POPS AT SLIGHT CHC FOR
NOW GIVEN THE POTENTIAL MODEL/FCST ERROR.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY/...
AS OF 745 PM MON...STRONG LINE OF SHOWERS AND THUNDERSTORMS OVER
NE NC WILL CONTINUE TO PUSH S OVER THE NEXT SEVERAL HOURS. STRONG
TO SVR TSTMS WILL BE POSSIBLE...MAINLY FOR PGV. HAVE VCTS IN
TAFS...WITH TEMPO FOR PGV. BRIEF REDUCED CONDITIONS WILL BE LIKELY
IN CONVECTION WITH GUSTY WINDS. FRONT WILL MOVE THROUGH THE TAF
SITES LATE TONIGHT INTO EARLY TUE AM...WITH N SURGE AND VFR
CONDITIONS RETURNING FOR TUE.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
EXPECTING A MAINLY VFR FORECAST THROUGH THE PERIOD AS HIGH PRESSURE
SURFACE AND EVENTUALLY ALOFT PRODUCE DRY CONDITIONS ACROSS EASTERN
NC. MAY BEGIN TO SEE CHANCES FOR LATE NIGHT FOG/STRATUS INCREASE AS
DEW POINTS CREEP UP FRI/SAT.

&&

.MARINE...
SHORT TERM /THROUGH TUESDAY/...
AS OF 615 PM MON...ONLY SIG CHANGE TO HEADLINES WAS TO UPGRADE
ALBEMARLE SOUND TO SCA. LATEST OBS SHOW S/SW WINDS 15-25KT...AND
SEAS CONTINUING TO BUILD OVER THE SOUTHERN WATERS. SOUTHWEST FLOW
WILL CONTINUE TO INCREASE DURING THE EVENING AHEAD OF AN APPROACHING
FRONTAL SYSTEM. MODELS IN AGREEMENT THAT A WAVE WILL FORM ON THE
FRONT...WHICH WILL INCREASE THE GRADIENT AGAIN BEHIND THE
FRONT...WITH WINDS OVER ALL THE COASTAL WATERS AND THE PAMLICO
SOUND INCREASING BACK INTO THE SCA RANGE FOR THE REMAINDER OF THE
DAY.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LONG TERM MARINE FORECAST WILL BE HIGHLY DEPENDENT ON EVENTUAL
TRACK OF DEBBY AND ASSOCIATED GRADIENTS ACROSS THE WATERS. WITH
THE LATEST NHC FORECAST KEEPING DEBBY WELL SOUTH OF THE AREA THRU
SAT...IMPACTS ON MARINE FORECAST EXPECTED TO BE MINIMAL.

SCA CONDITIONS FOR SEAS MAY BE ONGOING INTO TUESDAY EVENING BUT
HIGHER SEAS SHUD PUSH OFFSHORE AS NORTH WINDS BECOME MORE NW WITH
WEAK TROF PASSAGE TUE NIGHT. NW WINDS BECOME WEST THEN SW AT LIGHT
TO MODERATE SPEEDS ON WEDNESDAY. SW WINDS WILL BE INCREASE AS
GRADIENT BETWEEN OFFSHORE HIGH PRES AND INLAND THERMAL TROF
STRENGTHENS. EXPECT MARGINAL SMALL CRAFT ADVISORY CONDITIONS TO
DEVELOP BY FRIDAY AND POSSIBLY CONTINUING INTO SATURDAY IN THE
PERSISTENT SW FLOW.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR AMZ135.
     SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR AMZ130.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT TUESDAY FOR AMZ154-156-
     158.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT TUESDAY FOR AMZ150-152.

&&

SYNOPSIS...CGG
NEAR TERM...CGG/CQD
SHORT TERM...CGG
LONG TERM...BTC
AVIATION...CQD/BTC
MARINE...CGG/BTC/CQD
Hazardous weather outlook, Jun 25, 5:45 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
545 PM EDT MON JUN 25 2012

NCZ029-044>047-079>081-091>094-262145-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-LENOIR-JONES-CRAVEN-PAMLICO-
545 PM EDT MON JUN 25 2012

...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS CAPABLE
OF BECOMING STRONG TO SEVERE...ESPECIALLY NORTH OF HIGHWAY 264.
THE PRIMARY THREATS WILL BE DAMAGING WINDS...HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-262145-
OUTER BANKS DARE-OUTER BANKS HYDE-
545 PM EDT MON JUN 25 2012

...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS CAPABLE
OF BECOMING STRONG TO SEVERE...ESPECIALLY NORTH OF HIGHWAY 264.
THE PRIMARY THREATS WILL BE DAMAGING WINDS...HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ090-262145-
DUPLIN-
545 PM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS CAPABLE
OF BECOMING STRONG TO SEVERE...ESPECIALLY NORTH OF HIGHWAY 264.
THE PRIMARY THREATS WILL BE DAMAGING WINDS...HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-262145-
CARTERET-
545 PM EDT MON JUN 25 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS CAPABLE
OF BECOMING STRONG TO SEVERE...ESPECIALLY NORTH OF HIGHWAY 264.
THE PRIMARY THREATS WILL BE DAMAGING WINDS...HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-262145-
ONSLOW-
545 PM EDT MON JUN 25 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS CAPABLE
OF BECOMING STRONG TO SEVERE...ESPECIALLY NORTH OF HIGHWAY 264.
THE PRIMARY THREATS WILL BE DAMAGING WINDS...HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 7:35 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
735 PM EDT MON JUN 25 2012

NCZ045>047-260030-
MAINLAND DARE-TYRRELL-WASHINGTON-
735 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WASHINGTON...MAINLAND DARE
AND TYRRELL COUNTIES THROUGH 830 PM EDT...

AT 735 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MASHOES TO 8 MILES
NORTHWEST OF WESTOVER...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH
OF MANNS HARBOR TO 9 MILES SOUTHWEST OF EDENTON...MOVING SOUTHEAST AT
15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PLEASANT GROVE...
LEVELS...EAST LAKE...BUFFALO CITY...FRYING PAN LANDING...CENTER OF
PHELPS LAKE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3566 7576 3562 7573 3558 7577 3557 7584
      3558 7583 3570 7614 3560 7621 3561 7629
      3569 7627 3570 7659 3588 7674 3595 7669
      3595 7655 3599 7640 3594 7636 3600 7617
      3596 7601 3598 7586 3589 7574 3569 7571
TIME...MOT...LOC 2335Z 324DEG 22KT 3594 7580 3599 7674

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:48 AM EDTSmall Craft AdvisoryMHX42 hr
Jun 25, 6:47 PM EDTSpecial Marine WarningMHX88 min
Jun 25, 6:55 PM EDTSevere Thunderstorm WarningMHXDare65 min
Jun 25, 7:26 PM EDTSpecial Marine WarningMHX64 min
Jun 25, 7:35 PM EDTSpecial Weather StatementMHXDare, Tyrrell, Washington55 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.